Alert archive / North Carolina / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 345, NWS Raleigh, NC
NWS Raleigh, NC issued this severe thunderstorm warning at Sep 8, 2012, 2:09 PM EDT for Forsyth County, North Carolina. It was in force for 66 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 8, 2012, 2:09 PM EDT (18:09 UTC)
- Expired
- Sep 8, 2012, 3:15 PM EDT
- In force
- 66 min
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
County Forsyth County, NC
The radar
The Roanoke radar (KFCX), 105 km from the middle of the area, began a volume at 18:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 8, 2:50 PM EDT | TSTM WND DMG | 1 Ese Pfafftown, NC | LIGHT POLE BLOWN DOWN. TREES AND POWER LINES BLOWN DOWN. TIME ESTIMATED. |
| Sep 8, 2:54 PM EDT | TSTM WND GST 40 | Smith Reynolds Apt, NC | FROM 270 DEGREES. |
| Sep 8, 2:55 PM EDT | TSTM WND DMG | 3 Nne Winston-Salem, NC | TREES AND POWER LINES BLOWN DOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 41 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Sep 8, 1:48 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 6.2 hours before the alert went out and 43 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 305 J/kg
- Mixed-layer CIN
- -62 J/kg
- Mixed-layer LCL
- 814 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 68 m²/s²
- 0-3 km storm-relative helicity
- 44 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
862
WUUS52 KRAH 081809
SVRRAH
NCC067-081915-
/O.NEW.KRAH.SV.W.0345.120908T1809Z-120908T1915Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
209 PM EDT SAT SEP 8 2012
THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
FORSYTH COUNTY IN CENTRAL NORTH CAROLINA
* UNTIL 315 PM EDT
* AT 206 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM 10 MILES NORTHWEST OF HUNTSVILLE...OR 10 MILES
SOUTHWEST OF EAST BEND...MOVING EAST AT 30 MPH. QUARTER SIZED HAIL
AND WINDS IN EXCESS OF 58 MPH ARE LIKELY WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
DONNAHA...
RURAL HALL...PFAFFTOWN...
STANLEYVILLE...
WALKERTOWN...
BELEWS CREEK...
THIS INCLUDES INTERSTATE 40 BETWEEN EXITS 182 AND 203.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
LARGE HAIL WILL DAMAGE VEHICLES...WINDOWS AND SOME ROOFS. SEVERE
WINDS WILL BLOW DOWN TREES...POWER LINES...AND CAN DAMAGE MOBILE
HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE UNTIL
THE STORM HAS PASSED. STAY AWAY FROM WINDOWS.
IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A VEHICLE OR A NEARBY
BUILDING. AS A LAST RESORT...LIE DOWN IN A LOW LYING AREA AND COVER
YOUR HEAD WITH YOUR HANDS.
PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING...1...8 7 7...6 3 3...6 7 7 2 OR NOTIFY YOUR LOCAL LAW
ENFORCEMENT AGENCY.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
SATURDAY EVENING FOR CENTRAL NORTH CAROLINA.
&&
LAT...LON 3611 8051 3614 8044 3622 8044 3626 8045
3626 8003 3601 8005 3603 8021 3600 8022
3600 8032 3597 8040 3599 8043 3601 8042
3606 8047 3604 8048 3605 8051 3609 8053
TIME...MOT...LOC 1809Z 258DEG 25KT 3616 8064
$$
ELLIS4 follow-up statements
182
WWUS52 KRAH 081828
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
228 PM EDT SAT SEP 8 2012
NCC067-081915-
/O.CON.KRAH.SV.W.0345.000000T0000Z-120908T1915Z/
FORSYTH NC-
228 PM EDT SAT SEP 8 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 PM EDT
FOR FORSYTH COUNTY...
AT 225 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED NEAR
HUNTSVILLE...OR NEAR EAST BEND...MOVING EAST AT 20 MPH.
HAZARDS IN THE WARNING INCLUDE...
QUARTER SIZED HAIL.
DAMAGING WINDS IN EXCESS OF 58 MPH.
LOCATIONS IN THE PATH OF THE STORM INCLUDE... DONNAHA...LEWISVILLE...
CLEMMONS...PFAFFTOWN...RURAL HALL...STANLEYVILLE...WINSTON-SALEM...
WALKERTOWN...SEDGE GARDEN...KERNERSVILLE AND BELEWS CREEK.
THIS INCLUDES INTERSTATE 40 BETWEEN EXITS 182 AND 203.
LARGE HAIL WILL DAMAGE VEHICLES...WINDOWS AND SOME ROOFS. SEVERE
WINDS WILL BLOW DOWN TREES...POWER LINES...AND CAN DAMAGE MOBILE
HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE UNTIL
THE STORM HAS PASSED. STAY AWAY FROM WINDOWS.
MOST LIGHTNING STRIKES ENTER THE HOME THROUGH UTILITIES. AVOID USING
ANY DEVICES PLUGGED INTO A WALL INCLUDING CORDED PHONES...COMPUTERS
AND APPLIANCES. ALSO AVOID COMING IN CONTACT WITH RUNNING WATER FROM
SINKS...SHOWERS AND TUBS.
WHEN IT IS SAFE TO DO SO...PLEASE CALL IN YOUR REPORTS OF PENNY OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...
1...8 7 7...6 3 3...6 7 7 2.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
SATURDAY EVENING FOR CENTRAL NORTH CAROLINA.
LAT...LON 3611 8051 3614 8044 3622 8044 3626 8045
3626 8003 3601 8005 3603 8021 3600 8022
3600 8032 3597 8040 3599 8043 3601 8042
3606 8047 3604 8048 3605 8051 3609 8053
TIME...MOT...LOC 1828Z 271DEG 19KT 3615 8046
$$
ELLIS582
WWUS52 KRAH 081848
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
248 PM EDT SAT SEP 8 2012
NCC067-081915-
/O.CON.KRAH.SV.W.0345.000000T0000Z-120908T1915Z/
FORSYTH NC-
248 PM EDT SAT SEP 8 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 PM EDT
FOR FORSYTH COUNTY...
AT 244 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED NEAR
PFAFFTOWN...OR 6 MILES NORTHWEST OF WINSTON-SALEM...MOVING EAST AT 20
MPH.
HAZARDS IN THE WARNING INCLUDE...
QUARTER SIZED HAIL.
DAMAGING WINDS IN EXCESS OF 58 MPH.
LOCATIONS IN THE PATH OF THE STORM INCLUDE...PFAFFTOWN...RURAL
HALL...WINSTON-SALEM...STANLEYVILLE...WALKERTOWN...SEDGE
GARDEN...KERNERSVILLE AND BELEWS CREEK.
THIS INCLUDES INTERSTATE 40 BETWEEN EXITS 182 AND 203.
LARGE HAIL WILL DAMAGE VEHICLES...WINDOWS AND SOME ROOFS. SEVERE
WINDS WILL BLOW DOWN TREES...POWER LINES...AND CAN DAMAGE MOBILE
HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE UNTIL
THE STORM HAS PASSED. STAY AWAY FROM WINDOWS.
MOST LIGHTNING STRIKES ENTER THE HOME THROUGH UTILITIES. AVOID USING
ANY DEVICES PLUGGED INTO A WALL INCLUDING CORDED PHONES...COMPUTERS
AND APPLIANCES. ALSO AVOID COMING IN CONTACT WITH RUNNING WATER FROM
SINKS...SHOWERS AND TUBS.
WHEN IT IS SAFE TO DO SO...PLEASE CALL IN YOUR REPORTS OF PENNY OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...
1...8 7 7...6 3 3...6 7 7 2.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
SATURDAY EVENING FOR CENTRAL NORTH CAROLINA.
LAT...LON 3611 8051 3612 8046 3615 8044 3626 8045
3626 8003 3601 8005 3603 8021 3600 8022
3600 8032 3597 8040 3599 8043 3601 8042
3606 8047 3604 8048 3605 8051 3609 8052
TIME...MOT...LOC 1848Z 271DEG 19KT 3615 8032
$$
ELLIS968
WWUS52 KRAH 081903
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
303 PM EDT SAT SEP 8 2012
NCC067-081915-
/O.CON.KRAH.SV.W.0345.000000T0000Z-120908T1915Z/
FORSYTH NC-
303 PM EDT SAT SEP 8 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 PM EDT
FOR FORSYTH COUNTY...
AT 259 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED NEAR
PFAFFTOWN...OR NEAR WINSTON-SALEM...MOVING EAST AT 20 MPH.
HAZARDS IN THE WARNING INCLUDE...
QUARTER SIZED HAIL.
DAMAGING WINDS IN EXCESS OF 58 MPH.
LOCATIONS IN THE PATH OF THE STORM INCLUDE... WALKERTOWN...SEDGE
GARDEN...KERNERSVILLE AND BELEWS CREEK.
THIS INCLUDES INTERSTATE 40 BETWEEN EXITS 188 AND 203.
LARGE HAIL WILL DAMAGE VEHICLES...WINDOWS AND SOME ROOFS. SEVERE
WINDS WILL BLOW DOWN TREES...POWER LINES...AND CAN DAMAGE MOBILE
HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE UNTIL
THE STORM HAS PASSED. STAY AWAY FROM WINDOWS.
MOST LIGHTNING STRIKES ENTER THE HOME THROUGH UTILITIES. AVOID USING
ANY DEVICES PLUGGED INTO A WALL INCLUDING CORDED PHONES...COMPUTERS
AND APPLIANCES. ALSO AVOID COMING IN CONTACT WITH RUNNING WATER FROM
SINKS...SHOWERS AND TUBS.
WHEN IT IS SAFE TO DO SO...PLEASE CALL IN YOUR REPORTS OF PENNY OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...
1...8 7 7...6 3 3...6 7 7 2.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
SATURDAY EVENING FOR CENTRAL NORTH CAROLINA.
LAT...LON 3626 8028 3626 8003 3601 8005 3602 8013
3603 8013 3603 8021 3600 8022 3600 8032
3601 8035 3607 8041 3609 8041
TIME...MOT...LOC 1903Z 271DEG 19KT 3615 8022
$$
ELLIS425
WWUS52 KRAH 081914
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
314 PM EDT SAT SEP 8 2012
NCC067-081922-
/O.EXP.KRAH.SV.W.0345.000000T0000Z-120908T1915Z/
FORSYTH NC-
314 PM EDT SAT SEP 8 2012
...THE SEVERE THUNDERSTORM WARNING FOR FORSYTH COUNTY EXPIRES AT 315
PM EDT...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA. A NEW SEVERE THUNDERSTORM WARNING IS NOW IN EFFECT FOR EASTERN
FORSYTH AND NORTHERN GUILFORD COUNTIES UNTIL 415 PM EDT.
IF YOU OBSERVED SEVERE WEATHER INCLUDING DAMAGING WINDS OR LARGE
HAIL...PLEASE CONTACT THE NATIONAL WEATHER SERVICE BY CALLING TOLL
FREE 1...8 7 7...6 3 3...6 7 7 2...OR NOTIFY YOUR NEAREST LAW
ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL
WEATHER SERVICE FORECAST OFFICE IN RALEIGH.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
SATURDAY EVENING FOR CENTRAL NORTH CAROLINA.
LAT...LON 3626 8028 3626 8003 3601 8005 3602 8013
3603 8013 3603 8021 3600 8022 3600 8032
3601 8035 3607 8041 3609 8041
TIME...MOT...LOC 1912Z 271DEG 19KT 3615 8016
$$
WSSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 8, 1:10 PM EDT, 59 minutes earlier.
Area forecast discussion, Sep 8, 1:10 PM EDT, 59 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 110 PM EDT SAT SEP 8 2012 .SYNOPSIS... A STRONG COLD FRONT WILL MOVE EAST ACROSS CENTRAL NORTH CAROLINA THIS EVENING. CANADIAN HIGH PRESSURE WILL THEN BUILD INTO OUR REGION LATER TONIGHT AND REMAIN THROUGH EARLY NEXT WEEK. && .NEAR TERM /THROUGH SUNDAY/... AS OF 1030 AM SATURDAY... MORNING STRATUS AND FOG GRADUALLY LIFTING/DISSIPATING ACROSS CENTRAL NC. EXPECT BULK OF STRATUS TO EVOLVE INTO A SCATTERED-BROKEN CU FIELD BY MID DAY. THE HEATING OF THE LOW LEVEL AIR MASS WITH DEWPOINTS NEAR 70-LOWER 70S WILL CAUSE SLIGHT TO MODERATE DESTABILIZATION TO OCCUR. EXPECT SBCAPE VALUES IN THE 2000-2500 J/KG BY MID AFTERNOON WITH MLCAPE VALUES 1000-1500. MORNING UPPER AIR ANALYSIS SUGGEST BEST WIND DYNAMICS TO OUR NW.. LIFTING TOWARD SOUTHERN NEW ENGLAND-NORTHERN MID ATLANTIC. CLOSER TO HOME...MODEL GUIDANCE SUGGEST BULK SHEAR VALUES IN THE 20-30KTS RANGE...MAINLY OVER THE PIEDMONT...BY LATE IN THE AFTERNOON. THUS CONVECTION MAY INITIALLY START OUT DISORGANIZED OR PULSE-TYPE IN NATURE THEN EVOLVE INTO BROKEN SEGMENTS OR BOWS. WHEN THIS TRANSITION OCCURS...RISK OF DAMAGING WINDS WILL INCREASE. NOT OVERLY IMPRESSED/CONCERNED WITH THE POTENTIAL FOR TORNADIC ACTIVITY OVER OUR REGION AT THIS TIME...THOUGH INCREASING SHEAR BY EARLY EVENING ACROSS THE NORTH WILL LIKELY CAUSE A FEW STORMS TO EXHIBIT SOME ROTATION...POSSIBLY LEADING TO SOME MARGINALLY LARGE HAIL. OVERALL...LITTLE CHANGE REQUIRED TO NEAR TERM FORECAST. TIMING OF HIGHEST POPS STILL LOOKS GOOD...MID-LATE AFTERNOON IN THE PIEDMONT...LATE AFTERNOON-EARLY EVENING IN THE SANDHILLS AND COASTAL PLAIN. AFTERNOON TEMPS HIGHLY DEPENDENT UPON WHEN STRATUS WILL ERODE AND WHEN CONVECTION BREAKS OUT. STILL EXPECT STRATUS TO ERODE ENOUGH ALONG AND EAST OF HIGHWAY 1 FOR TEMPS TO REBOUND WELL INTO THE 80S TO AROUND 90 DEGREES. IN THE WEST...WITH TEMPS ALREADY IN THE UPPER 70S AND STILL A FEW HOURS OF HEATING POTENTIAL BEFORE THICKER CLOUDS ROLL IN...AFTERNOON TEMPS IN THE MID-UPPER 80S LOOK ACHIEVABLE. TONIGHT...EXPECT A BAND OF CONVECTION TO STRETCH SW-NE ACROSS THE PIEDMONT EARLY THIS EVENING THEN TRAVERSE INTO THE COASTAL PLAIN BY 8-9 PM. EXPECT BULK OF STRONG CONVECTION TO EXPECT OUR EASTERN COUNTIES PRIOR TO 11 PM...WITH SHOWERS ENDING WEST-TO-EAST LATE THIS EVENING THROUGH THE OVERNIGHT. DECENT SUBSIDE BEHIND THE EXITING MID LEVEL TROUGH SHOULD INITIATE CLEARING IN THE NW PIEDMONT PRIOR TO DAYBREAK WITH THE CLEARING LINE CLOSE TO THE TRIANGLE AREA AROUND DAYBREAK. MIN TEMPS NEAR 60 NW TO UPPER 60S SE. && .SHORT TERM /SUNDAY NIGHT/... AS OF 300 AM... WITH AN 850 MILLIBAR TROUGH EAST OF CENTRAL NORTH CAROLINA AND MOVING EAST SUNDAY EVENING... SKIES WILL BE CLEAR SUNDAY NIGHT UNDER NORTH TO NORTHEAST SURFACE FLOW. SUNRISE THICKNESSES WILL BE ABOUT TWENTY METERS BELOW NORMAL. THUS A COOL NIGHT WITH LOW TEMPERATURES MOSTLY 54 TO 59. && .LONG TERM /MONDAY THROUGH SATURDAY/... AS OF 110 PM SATURDAY... FOR THE PERIOD MONDAY THROUGH TUESDAY...THE TROUGH AXIS ALOFT... WITH THE JET AXIS...MOVES EAST MONDAY...AND DESPITE A MID-LEVEL SHORTWAVE FORECAST TO MOVE INTO CENTRAL NORTH CAROLINA MONDAY NIGHT...THE OVERALL AIR MASS IS DRY. PRECIPITABLE WATER VALUES ARE FORECAST TO FALL TO AROUND 0.75 INCH THROUGHOUT CENTRAL NORTH CAROLINA BY EARLY MONDAY...REMAINING THERE THROUGH TUESDAY. THE GFS IS DRIER AROUND 850MB THAN THE NAM...WHICH FORECASTS SOME LINGERING 850MB THETA-E IN THE WESTERN PIEDMONT MONDAY AND ACROSS AREAS SOUTH OF U.S. 64 TUESDAY...AND IF THE NAM VERIFIES...THERE WILL BE THE POTENTIAL FOR SCATTERED TO POSSIBLY BRIEFLY BROKEN HIGH-BASED CUMULUS IN THOSE AREAS DURING THE VERY LATE MORNING INTO THE AFTERNOON. THE SURFACE GRADIENT IS MODEST ESPECIALLY ACROSS AREAS EAST OF U.S. 1 MONDAY MORNING...AND BASED ON THE AVAILABLE WIND ABOVE THE INVERSION MONDAY MORNING ON BUFR SOUNDINGS...THERE SHOULD BE A FEW WIND GUSTS IN THE MID TO UPPER TEENS KNOTS FROM MID-MORNING INTO EARLY AFTERNOON. THE SAME BASIC PATTERN SHOULD EXIST TUESDAY MORNING...BUT WITH THE SPEEDS TWO OR THREE KNOTS LESS AS THE MORNING GRADIENT IS NOT SO TIGHT AND 925MB WINDS DECREASE SLIGHTLY AT THAT TIME COMPARED TO EARLY MONDAY. 1000-850MB THICKNESSES SUGGEST HIGHS A SHADE UNDER MOS GUIDANCE FOR MONDAY AND TUESDAY...AND THE OVERALL TREND OVER THE LAST SEVERAL MODEL RUNS HAS BEEN COOLER. ONLY WENT ABOUT A DEGREE OR SO COOLER...THOUGH...DUE TO EXPECTED SUN EVEN IF SOME CU DEVELOPS. OVERNIGHT LOWS MONDAY NIGHT SHOULD BE MOSTLY IN THE LOWER TO MID 50S...STAYING ABOVE THE VERY COOL MET MOS MIN AT KRWI FOR NOW DUE TO THE GRADIENT MONDAY NIGHT. AREAS TOWARD KLHZ AND KHNZ...THOUGH...COULD SEE LOWS CLOSER TO 50. FOR THE PERIOD TUESDAY NIGHT THROUGH SATURDAY...LONG-TERM GUIDANCE CONTINUES GRADUALLY BUILDING HEIGHTS ALOFT OVER CENTRAL NORTH CAROLINA DURING THE MIDDLE AND THE END THE OF WEEK...EVENTUALLY SLIDING THE RIDGE AXIS ALOFT EAST BY SATURDAY. SURFACE RIDGING WILL PERSIST OVER THE GULF COAST FOR MUCH OF THIS PERIOD...AND A DRY NORTHWEST FLOW ALOFT WILL CONTINUE TO KEEP CHANCES FOR ANY RAIN MINIMAL INTO FRIDAY. AS THE RIDGE AXIS MOVES EAST...SOUTHWEST FLOW ALOFT SHOULD INCREASE OVERALL MOISTURE SOME...BUT DEGREE OF RETURN OF MUCH HIGHER SURFACE DEW POINTS MAY BE LIMITED BY CONTINUED SURFACE RIDGING ALONG THE GULF COAST. THE GFS FORECASTS MORE OF A WEAK SURFACE TROUGH DEVELOPING OVER CENTRAL NORTH CAROLINA SATURDAY WHICH MAY END UP INITIALLY BEING LARGELY DRY...WHILE THE ECMWF FORECASTS MORE OF AN INVERTED SURFACE TROUGH WITH AN ATLANTIC FETCH...THE RESULT BEING THE POTENTIAL FOR A SHOWER OR THUNDERSTORM MAINLY TOWARD THE COASTAL PLAIN. FOR NOW...WILL KEEP THE FORECAST DRY...SHOWING AN INCREASE IN CHANCES FOR PRECIPITATION TO JUST BELOW SLIGHT CHANCE BY SATURDAY. CAN ENVISION SUBSEQUENT FORECASTS INTRODUCING SMALL CHANCES FOR A SHOWER OR THUNDERSTORM FOR SATURDAY DEPENDING ON GUIDANCE EVOLUTION WITH THE AVAILABLE LOW-LEVEL MOISTURE...BUT AT THIS POINT IT APPEARS AT LEAST SLIGHT CHANCES FOR A SHOWER OR THUNDERSTORM WILL OCCUR JUST AFTER THIS LONG-TERM PERIOD IN A PERSISTENT SOUTHWEST FLOW ALOFT...WITH AT LEAST WEAK MID-LEVEL VORTICITY ADVECTING THROUGH AS OVERALL MOISTURE GRADUALLY INCREASES. WILL NOTE THAT THE GFS MOS ENSEMBLE GUIDANCE FOR RAIN CHANCES IS VIRTUALLY ALL BELOW CLIMATOLOGY THROUGH FRIDAY...RISING ABOVE CLIMATOLOGY BY SATURDAY. THIS TREND IS IDENTICAL TO THE GUIDANCE ON FRIDAY...WHEN ALL MEMBERS WERE BELOW CLIMATOLOGY EXCEPT ON FRIDAY... WHICH WAS THEN THE LAST DAY. HIGHS AND LOWS SLOWLY RISE BACK ABOVE NORMAL BY THE END OF THE WEEK. THE COOLEST NIGHT SHOULD BE TUESDAY NIGHT...WITH THE CENTER OF HIGH PRESSURE BASICALLY DIRECTLY OVERHEAD IN COMBINATION WITH THE COOLEST 1000-500MB THICKNESSES. HAVE PUSHED LOWS TO AROUND 50 IN MANY AREAS NORTHEAST OF THE TRIANGLE THAT NIGHT...AND FOR A COUPLE OF TYPICALLY COOLER LOCATIONS...THAT MAY END UP BEING A DEGREE OR TWO TOO WARM. && .AVIATION /18Z SATURDAY THROUGH THURSDAY/... AS OF 1158 AM SATURDAY... MORNING STRATUS AND FOG HAS LIFTED INTO A SCATTERED-BROKEN CUMULUS FIELD WITH BASES ON THE LOW END OF VFR CRITERIA. AN APPROACHING COLD FRONT WILL TRIGGER BANDS OF SHOWERS AND THUNDERSTORMS ACROSS CENTRAL NC FROM MID AFTERNOON INTO THE EVENING HOURS. THE CONVECTION IS EXPECTED TO MOST NUMEROUS IN THE WEST INCLUDING THE TRIAD TERMINALS BETWEEN 2 PM AND 8 PM...AND IN THE EAST BETWEEN 4 PM AND 10 PM. IN VICINITY OF THE SHOWERS AND STORMS EXPECT MVFR CONDITIONS WITH BRIEF INSTANCES OF IFR VISIBILITY NEAR THE HEAVIER SHOWERS. THE STRONGER STORMS WILL PRODUCE WIND GUSTS 30-40KTS. THE COLD FRONT WILL TRAVERSE CENTRAL NC LATE TONIGHT...EXITING THE REGION WELL AFTER MIDNIGHT. EXPECT N-NE FLOW BEHIND THE FRONT WITH WIND SPEEDS LESS THAN 10KTS. THERE MAY BE A PERIOD LATE TONIGHT OF MVFR CEILINGS BEHIND THE FRONT WITH BASES 1000-2000FT. THESE CLOUDS ARE EXPECTED TO DEPART AROUND DAYBREAK WITH ALL TERMINAL SITES EXPERIENCING VFR CONDITIONS BY MID MORNING SUNDAY. HIGH PRESSURE WILL BUILD INTO OUR REGION FROM THE NORTHWEST SUNDAY AND MONDAY THEN LINGER OVERHEAD THROUGH THE BULK OF NEXT WEEK. THIS WEATHER SYSTEM WILL CAUSE A PROLONGED PERIOD OF VFR CONDITIONS. && .RAH WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...MWS NEAR TERM...WSS SHORT TERM...RAH LONG TERM...DJF AVIATION...WSS
Hazardous weather outlook, Sep 8, 1:51 PM EDT, 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 151 PM EDT SAT SEP 8 2012 NCZ007>011-021>028-038>043-073>078-083>086-088-089-090930- PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE- ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE- JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON- RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- 151 PM EDT SAT SEP 8 2012 ...SEVERE THUNDERSTORM WATCH 638 IN EFFECT UNTIL 10 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. A COLD FRONT WILL APPROACH FROM THE NORTHWEST THIS AFTERNOON AND CROSS CENTRAL NC THIS EVENING. SCATTERED TO NUMEROUS THUNDERSTORMS WILL DEVELOP ALONG AND AHEAD OF THE FRONT. SOME STORMS COULD BECOME SEVERE...WITH A PRIMARY THREAT OF DAMAGING STRAIGHT LINE WINDS...MAINLY BETWEEN 3 PM AND 10 PM. A LESSER THREAT OF LARGE HAIL OR AN ISOLATED TORNADO WILL ALSO EXIST. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL LIKELY BE NEEDED BETWEEN 2 PM AND 8 PM FOR THE TRIAD REGION...AND BETWEEN 4 PM AND 10 PM FOR THE TRIANGLE AND FAYETTEVILLE AREAS. SPOTTERS SHOULD REPORT SEVERE WEATHER AS SOON AS IT IS SAFE TO DO SO.
In the hours before
Special weather statement, Sep 8, 1:25 PM EDT, 44 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 125 PM EDT SAT SEP 8 2012 NCZ021-022-038-039-081930- FORSYTH-GUILFORD-DAVIDSON-RANDOLPH- INCLUDING THE CITIES OF...WINSTON-SALEM...GREENSBORO... HIGH POINT...LEXINGTON...ASHEBORO 125 PM EDT SAT SEP 8 2012 ...THREAT FOR STRONG THUNDERSTORMS INCREASING ACROSS THE TRIAD... SCATTERED THUNDERSTORMS HAVE DEVELOPED ACROSS THE HIGHER TERRAIN OF WESTERN NORTH CAROLINA. AS THESE STORMS MOVE EAST NORTHEAST...THEY WILL ENCOUNTER A VERY MOIST AND UNSTABLE AIR MASS. THIS WILL CAUSE A FEW OF THE STORMS TO BECOME STRONG TO SEVERE AS THEY APPROACH THE TRIAD REGION. THE THREAT FOR STRONG STORMS WILL INCREASE ACROSS THE TRIAD REGION BETWEEN 2 AND 4 PM. PEOPLE WITH OUTDOOR PLANS OR ACTIVITIES NEED TO BE ALERT FOR CHANGING SKY OR WEATHER CONDITIONS. AT THE FIRST SIGN OF IMPENDING BAD WEATHER SUCH AS DARKENING SKIES OR DISTANT RUMBLE OF THUNDER....HEAD FOR A SAFE SHELTER IMMEDIATELY.
The office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 8, 3:11 PM EDT | Severe Thunderstorm Warning | RAH | Forsyth, Guilford | 64 min |
| Sep 8, 3:27 PM EDT | Special Weather Statement | RAH | Davidson | 63 min |
| Sep 8, 3:28 PM EDT | Special Weather Statement | RAH | Alamance | 62 min |
| Sep 8, 3:31 PM EDT | Special Weather Statement | RAH | Anson | 59 min |
| Sep 8, 3:41 PM EDT | Special Weather Statement | RAH | Johnston | 49 min |
| Sep 8, 3:57 PM EDT | Special Weather Statement | RAH | Durham, Orange | 63 min |
| Sep 8, 4:01 PM EDT | Severe Thunderstorm Warning | RAH | Alamance, Guilford | 38 min |
| Sep 8, 4:07 PM EDT | Special Weather Statement | RAH | Person | 53 min |
| Sep 8, 4:32 PM EDT | Special Weather Statement | RAH | Davidson | 43 min |
| Sep 8, 4:40 PM EDT | Special Weather Statement | RAH | Person | 65 min |
| Sep 8, 4:41 PM EDT | Special Weather Statement | RAH | Anson, Richmond | 64 min |
| Sep 8, 4:52 PM EDT | Special Weather Statement | RAH | Randolph | 53 min |
| Sep 8, 4:57 PM EDT | Special Weather Statement | RAH | Stanly | 48 min |
| Sep 8, 5:02 PM EDT | Special Weather Statement | RAH | Orange | 58 min |
| Sep 8, 5:11 PM EDT | Severe Thunderstorm Warning | RAH | Davidson, Montgomery, Randolph, Stanly | 64 min |
| Sep 8, 5:27 PM EDT | Special Weather Statement | RAH | Chatham | 63 min |
| Sep 8, 5:37 PM EDT | Severe Thunderstorm Warning | RAH | Durham, Orange | 26 min |
| Sep 8, 5:44 PM EDT | Special Weather Statement | RAH | Warren | 46 min |
| Sep 8, 5:58 PM EDT | Special Weather Statement | RAH | Granville | 62 min |
| Sep 8, 6:07 PM EDT | Severe Thunderstorm Warning | RAH | Chatham, Moore, Randolph | 38 min |
| Sep 8, 6:22 PM EDT | Special Weather Statement | RAH | Wake | 53 min |
| Sep 8, 6:37 PM EDT | Special Weather Statement | RAH | Warren | 53 min |
| Sep 8, 6:42 PM EDT | Severe Thunderstorm Warning | RAH | Chatham, Lee, Moore | 48 min |
| Sep 8, 6:46 PM EDT | Special Weather Statement | RAH | Franklin | 59 min |
| Sep 8, 6:58 PM EDT | Areal Flood Advisory | RAH | Chatham, Wake | 85 min |
| Sep 8, 7:09 PM EDT | Flash Flood Warning | RAH | Wake | 3 hr |
| Sep 8, 7:18 PM EDT | Severe Thunderstorm Warning | RAH | Franklin, Nash | 32 min |
| Sep 8, 7:30 PM EDT | Special Weather Statement | RAH | Wake | 60 min |
| Sep 8, 7:43 PM EDT | Special Weather Statement | RAH | Halifax | 92 min |
| Sep 8, 7:58 PM EDT | Special Weather Statement | RAH | Edgecombe, Nash, Wilson | 62 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.